Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 260, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 29, 2001, 9:14 PM CDT for Lincoln County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 9:14 PM CDT (02:14 UTC)
- Expired
- Jun 29, 2001, 9:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MN
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2803 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 300214 SVRFSD MNC081-300245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 914 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA * UNTIL 945 PM CDT * AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF HENDRICKS...OR ABOUT 28 MILES NORTHEAST OF BROOKINGS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IVANHOE AROUND 935 PM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4462 9643 4446 9645 4438 9613 4461 9612
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 29, 9:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT FRI JUN 29 2001 LINE OF THUNDERSTORMS DEVELOPED PRETTY QUICKLY IN AREA OF WEAK CIN NEAR SURFACE FRONT EARLIER THIS EVENING. STORMS PRODUCED A FEW REPORTS OF HAIL...BUT APPEAR TO BE DIMINISHING SOME AS THEY MOVE SOUTH INTO SOMEWHAT MORE STABLE AIR LEFT BEHIND BY THE CONVECTION EARLIER TODAY. MAIN PROBLEM IS HOW FAR SOVUTH THEY WILL SUSTAIN THEMSELVES. PUT SCT TSRA IN AREAS ALONG AND NORTH OF I-90...WHILE KEEPING PREVIOUS FORECAST OF 20 PERCENT CHC IN AREAS FARTHER SOUTH. .FSD...NONE
In the hours before
Local storm report, Jun 29, 7:34 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....c
0702 PM 8 N WESSINGTON SPGS SD .88 INCH HAIL
06/29/01 JERAULD REPORTED BY PUBLIC.Special weather statement, Jun 29, 8:04 PM CDT, 1 hour 10 minutes before
SDZ050-057-063-300130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 804 PM CDT FRI JUN 29 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR SOUTH CENTRAL SOUTH DAKOTA... 8 THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER SOUTH CENTRAL SOUTH DAKOTA. THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 479...WHICH INCLUDED BRULE...GREGORY AND CHARLES MIX COUNTIES...HAS BEEN CANCELLED.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.